Top
10
Doctor insights on: What Are The Most Common Symptoms Of Beta Blocker Overdose

Share
1

1
What are the most common symptoms of beta blocker overdose?

What are the most common symptoms of beta blocker overdose?

Low heart rate...: Beta-blockers are used in the treatment of high blood pressure and some forms of tachyarrythmias (ie high heart rate rhythmn problems). An overdose of these medicines typically results in low heart rate and low blood pressure, which may be life-threatening, depending on the drug and dosage ingested. It is necessary to be evaluated in the er and possibly admitted for continued cardiac monitoring. ...Read more

See 1 more doctor answer

Overdose (Definition)

When the maximum dose of medication ...Read more


3

3
Beta blocker overdose fatal?

Beta blocker overdose fatal?

Can be, not usually: Beta blockers can slow the heart, decrease blood pressure, cause abnormal heart rhythms (even fatal ones), cause bronchospasm (asthma/wheezing), heart failure, mental status changes, rash, allergic reactions. May require aggressive medical rx, especially if taken with other meds. ...Read more

4

4
Antidote for beta blocker overdose?

Antidote for beta blocker overdose?

Answer: If severe or symptomatic, intravenous pressers (drugs that mimic adrenaline) and/or temporary pacing is needed. This is not to be tried at home kids! if not severe and patient young/healthy, might only need close monitoring and IV fluids in icu. I hope this person is in a hospital! ...Read more

5

5
What is the treatment for beta blocker overdose?

What is the treatment for beta blocker overdose?

Combination: If ingested within 2 hours of receiving treatment, activated charcoal will be given. Otherwise, the physician will use Atropine if patient is bradycardic and glucagon to enhance contractility. If refractory to the aforementioned drugs, then calcium and Insulin with dextrose can be administered. ...Read more

See 1 more doctor answer
6

6
My father was diagnosed with b-blocker overdose. Should I be worried for him?

Possibly: It can be dangerous and deadly, but if managed and monitored properly, there should be no long term issues. ...Read more

7

7
How do people treat b-blocker overdose?

How do people treat b-blocker overdose?

Go to Hospital: Determine the exact medication & if intentional ( suicide attempt ). Standard treatment of serious irregular or slow heart rate is performed & seizures are treated as usual. Hospitalization, observation & treatment are necessary until beta blocker effect has resolved. Do not "wait it out" at home. ...Read more

9

9
What are some symptoms of stopping the beta blocker nadolol?

Nadolol: Stopping Nadolol or any other beta blocker can result in a fast heart rate. Because of that patients are weaned off these meds rather than stopping them abruptly, or transitioned to another medicine of similar type. ...Read more

10

10
Will hypoglycemia symptoms go away if a beta blocker is stopped?

Will hypoglycemia symptoms go away if a beta blocker is stopped?

No: Hypoglycemia symptoms are masked by beta blockers so stopping the beta blockers will actually make hypoglycemia symptoms more prominent. ...Read more

See 1 more doctor answer